Florida, 2006

Lightning Strike in Florida, August 15, 2006

August 15, 2006 · NWS MFL · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 15, 1:03 PM EST, 57 minutes earlier.

Area forecast discussion, Aug 15, 1:03 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT TUE AUG 15 2006

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
SLOWLY DEVELOP ACROSS SOUTH FLORIDA AT THIS HOUR. PLENTIFUL
SUNSHINE AND ADVANCING SEA/LAKE BREEZES WILL SUPPORT DEVELOPMENT
OF SCATTERED SHOWERS/STORMS THROUGH LATE IN THE DAY. ON THE
SYNOPTIC SCALE...SURFACE LOW DEVELOPMENT OVER THE WESTERN ATLANTIC
LOOKING PRETTY LIKELY AS MODELS HAVE SUGGESTED. TPC CONTINUES TO
CLOSELY MONITOR. GUIDANCE/FORECASTS INDICATE A NORTHWARD TRACK OF
THIS SYSTEM...AND THEREFORE NO REAL THREAT TO SOUTH FLORIDA AT
THIS TIME. UPPER LOW OVER FLORIDA WILL CONTINUE TO MOVE WEST
OVER THE NEXT COUPLE OF DAYS. SURFACE HIGH PRESSURE WILL
REESTABLISH ITSELF ACROSS FLORIDA LATE WEDNESDAY INTO THE EARLY
PART OF NEXT WEEK. OVERALL...SOUTH FLORIDA CAN EXPECT NEAR NORMAL
TEMPERATURES AND TYPICAL SUMMER DIURNAL PATTERN OF CONVECTION AT
LEAST INTO THE COMING WEEKEND. GFS MOS GUIDANCE NUMBERS LOOK GOOD.

&&

.AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
DEVELOPING ACROSS SOUTH FL. THE EAST COAST SEA BREEZE HAS MOVED
FURTHER INLAND ACROSS PALM BEACH AND BROWARD COUNTIES AS OPPOSED TO
THE REST OF THE ATLANTIC AND GULF COAST. THUS...HAVE REMOVED TEMPO
TSRA FOR BOTH PBI AND FLL BUT KEPT TSRA IN FOR MIA/TMB/APF TERMINALS
FOR THIS AFTERNOON. WINDS WILL RELAX OVERNIGHT TO LIGHT/VARIABLE
WITH VFR CONDITIONS PREVAILING THROUGH WED MORNING.

&&

.MARINE...WINDS WILL BECOME GENERALLY EAST ACROSS ALL SOUTH
FLORIDA MARINE ZONES BY WEDNESDAY. SEAS WILL BE 4 FEET OR LESS
THROUGH THE COMING WEEKEND.

&&

.FIRE WEATHER...NO PROBLEMS/CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  79  90 / 20 50 30 20
FORT LAUDERDALE  78  89  79  90 / 20 40 20 20
MIAMI            78  90  79  91 / 20 40 20 20
NAPLES           75  90  75  93 / 30 50 30 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 15, 4:02 AM EST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
502 AM EDT TUE AUG 15 2006

FLZ063-066>075-160900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
454 AM EDT TUE AUG 15 2006

...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS MOST OF SOUTH FLORIDA THIS AFTERNOON AND CONTINUE INTO THIS
EVENING. THE MAIN IMPACTS FROM THE STORMS WILL BE FREQUENT LIGHTNING
STRIKES, LOCALLY HEAVY RAINFALL, GUSTY WINDS UP TO 40 MPH, AND
SMALL HAIL.

WIND: THE STRONGEST STORMS THIS AFTERNOON INTO THIS EVENING COULD
HAVE WIND GUSTS UP TO 40 MPH.

HAIL: THE STRONGEST STORMS THIS AFTERNOON WILL BE CAPABLE OF
PRODUCING SMALL HAIL UP TO THE SIZE OF DIMES.

FLOODING: WEAK STEERING FLOW ACROSS SOUTH FLORIDA WILL ALSO RESULT
IN SLOW MOVING THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING.
THIS WILL CAUSE THE STRONGEST STORMS TO PRODUCE SOME LOCAL AREAS
OF URBAN STREET FLOODING AND PONDING OF WATER IN AREAS OF POOR
DRAINAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL OCCUR EACH AFTERNOON AND EVENING WITH THE
MOST NUMEROUS EXPECTED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Local storm report, Aug 15, 9:03 AM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1003 AM EDT TUE AUG 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     MARINE TSTM WIND 4 SE DOWNTOWN MIAMI     25.73N 80.16W
08/14/2006  E0 MPH           MIAMI-DADE         FL   C-MAN STATION

            WIND GUSTS REPORTED AT 42 KNOTS

&&

BAXTER
Local storm report, Aug 15, 9:29 AM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1029 AM EDT TUE AUG 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     WATER SPOUT      4 E BOYNTON BEACH       26.53N 80.03W
08/15/2006                   AMZ650             FL   TRAINED SPOTTER

&&

DG
Special weather statement, Aug 15, 1:30 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT TUE AUG 15 2006

FLZ067-151930-
PALM BEACH WESTERN FL-
230 PM EDT TUE AUG 15 2006

...STRONG THUNDERSTORM MOVING THROUGH SOUTHWEST PALM BEACH COUNTY...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OKEELANTA MOVING SOUTHWEST
AT 10 MPH. THIS STORM WILL MOVE ACROSS US 27 IN PALM BEACH COUNTY
BETWEEN OKEELANTA AND THE PALM BEACH AND BROWARD COUNTY LINE BETWEEN
245 PM AND 315 PM EDT.

WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND
HEAVY RAINFALL WILL OCCUR WITH THIS STRONG THUNDERSTORM. IF THIS
STORM BECOMES ANY STRONGER...THEN A WARNING MAYBE NEEDED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The radar

The Miami radar (KAMX), 111 km away, was scanning. The volume nearest the first event began at 19:01 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Collier

When
August 15, 2:00 PM EST
Where
Collier County, Golden Gate
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
26.099, -81.381 (the zone’s center; the record gives no point)

The school principal at Golden Gate Elementary School was struck by lightning as he was dismissing students at the school. He was treated at the scene and released. It was raining heavily and the principal was holding an umbrella when struck.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525922.